Header

UZH-Logo

Maintenance Infos

Random combinatorial structures: the convergent case


Barbour, A D; Granovsky, B (2005). Random combinatorial structures: the convergent case. Journal of Combinatorial Theory, Series A, 109(2):203-220.

Abstract

This paper studies the distribution of the component spectrum of combinatorial structures such as uniform random forests, in which the classical generating function for the numbers of (irreducible) elements of the different sizes converges at the radius of convergence; here, this property is expressed in terms of the expectations of independent random variables Zj, j ≥ 1, whose joint distribution, conditional on the event that Σnj=1 jZj = n, gives the distribution of the component spectrum for a random structure of size n. For a large class of such structures, we show that the component spectrum is asymptotically composed of Zj components of small sizes j, j ≥ 1, with the remaining part, of size close to n, being made up of a single, giant component.

Abstract

This paper studies the distribution of the component spectrum of combinatorial structures such as uniform random forests, in which the classical generating function for the numbers of (irreducible) elements of the different sizes converges at the radius of convergence; here, this property is expressed in terms of the expectations of independent random variables Zj, j ≥ 1, whose joint distribution, conditional on the event that Σnj=1 jZj = n, gives the distribution of the component spectrum for a random structure of size n. For a large class of such structures, we show that the component spectrum is asymptotically composed of Zj components of small sizes j, j ≥ 1, with the remaining part, of size close to n, being made up of a single, giant component.

Statistics

Citations

12 citations in Web of Science®
12 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

46 downloads since deposited on 02 Feb 2010
8 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Combinatorial structures; Giant component; Conditioning relation; Coagulation-fragmentation
Language:English
Date:2005
Deposited On:02 Feb 2010 19:19
Last Modified:06 Dec 2017 20:45
Publisher:Academic Press
ISSN:0097-3165
Publisher DOI:https://doi.org/10.1016/j.jcta.2004.09.001
Related URLs:http://www.ams.org/mathscinet-getitem?mr=2121024

Download

Download PDF  'Random combinatorial structures: the convergent case'.
Preview
Content: Accepted Version
Filetype: PDF
Size: 201kB
View at publisher